Tylenol is one of the over the counter medications used by humans for pain. Tylenol is a famous pain killer, and in spite of the 1982 “Tylenol Scare” that has caused a significant drop in this medication’s market share, this analgesic has made a comeback. Nowadays, most households would have a bottle of Tylenol in their medicine chest. Tylenol has regained its lost popularity and has once again captured a large percentage of the market share for analgesics. Tylenol’s generic name is Acetaminophen. Tylenol is an effective medication that has anti-inflammation as well as fever and pain-reducing capabilities. What is ideal with this pain medication is that it would not cause gastric ulcers.
Pet parents would not only share what is being eaten with the pet. Pet parents also have the habit of sharing their medications with the dog. Tylenol is one of the human medications given to the pet. This medication is safe for humans; thus, dog owners believe that it will be safe for the dog as well.
Dog owners are warned about the danger of giving the dog medication specially formulated for humans. A dog that is in pain would be heartrending to observe. Thus, pet parents would give the pet any available medicines. As such, a dog in pain will receive any pain medications that can be found in the medicine chest. Tylenol can provide dog relief from pain and discomfort.
It would be quite easy to pop a coated caplet, a gel capsule, or a chewable Tylenol every time the dog is noticed to be in pain as most owners would not be aware of the toxic effect of this drug can have on the pet. Tylenol, even in small amounts, is toxic to dogs. APCC reported more than 1000 cases of Tylenol toxicity from January 1998 to March 2000.
Dogs would have different reactions to Tylenol. Toxicity can occur even with just a single dose in some dogs. Some dogs would be affected by the toxic effects of this pain relief drug after several treatments. Disinterest in food, facial swelling, vomiting, and diarrhea, as well as labored breathing and low body temperature, are the symptoms of Tylenol toxicity. Doses of Tylenol can result in liver failure in dogs. This is a dangerous condition as often, the dog would not respond to treatment. Tylenol toxicity can also lead to cyanosis, a condition that occurs when there is an excessive amount of poorly oxygenated hemoglobin in the dog’s blood. FDA classified Tylenol as unsafe for pets.
This Post Has 109 Comments